JOURNAL ARTICLE
REVIEW
Add like
Add dislike
Add to saved papers

Pheochromocytoma leading to Takotsubo and Ogilvie syndrome, a pathophysiological triad.

Acta Cardiologica 2023 October 13
Takotsubo syndrome (TTS) is a transient left ventricle dysfunction usually caused by a stressful trigger (emotional or physical). We report the case of a 77 year-old female patient who presented with TTS caused by a pheochromocytoma, a catecholamine-producing neuroendocrine tumour. Diagnosis was facilitated by acute kidney injury prompting renal ultrasound, recurrence of TTS and symptoms of episodic palpitations, profuse sweating and labile blood pressure. Furthermore, during her hospitalisation the patient also developed an Ogilvie syndrome, an acute colonic pseudo-obstruction, due to the catecholamine-excess. Treatment consisted of betablocker and angiotensin-converting enzyme inhibitor for TTS, neostigmine for Ogilvie syndrome, in combination with alpha-blocker and surgical removal of the tumour after recuperation of left ventricular function and colonic pseudo-obstruction. To our knowledge, this is the first case report of the pathophysiological triad of pheochromocytoma leading to Takotsubo and Ogilvie syndrome in a single patient.

Full text links

We have located links that may give you full text access.
Can't access the paper?
Try logging in through your university/institutional subscription. For a smoother one-click institutional access experience, please use our mobile app.

For the best experience, use the Read mobile app

Mobile app image

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app

All material on this website is protected by copyright, Copyright © 1994-2024 by WebMD LLC.
This website also contains material copyrighted by 3rd parties.

By using this service, you agree to our terms of use and privacy policy.

Your Privacy Choices Toggle icon

You can now claim free CME credits for this literature searchClaim now

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app